MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. N/A; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. N/A; STAPLE, IMPLANTABLE
Catalog Number NTLC55
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 5/25/2026 b3: exact event date unk, entered 1/1/2026 as only the year was provided.D4: batch # 216d29.Investigation summary the product was returned to ees for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that one ntlc55 device was returned with the staple height selector loose, no reload present, and the anvil shroud showed one locks damaged that support the metal body anvil to shroud causing easy movement of the metal body.This condition most likely caused the staple height selector damage.Further analysis shows the anvil partially detached from the distal end side and the anvil post on this area appears to be damaged as if the anvil was pulled out off the device.No functional testing was performed due to the observed damages, including the loose staple height selector, anvil damaged, and broken locks on the anvil shroud, which would prevent proper device operation.Based on the condition of damages observed in the device, the reported complaint was confirmed by an external cause as improper handling.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meets the required specifications prior to shipment.Please reference the instruction for use for more information.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 216d29, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide more details about the device quality issue.Did the device lock-out (no staples deployed and no cut line started)? or did the device start to deploy staples and cut but could not be completed? were any staples delivered into the tissue at all? what was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? were there staples missing from the staple line (staples not present/visible on any portion of the staple line)? did the device cut the tissue? if the device cut, was the cut line complete? how was the issue addressed? was there a patient consequence? if yes, how was the issue addressed? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure, the device was not working.No further details were provided.No patient consequences reported.

Brand Name
N/A
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25270506
Report Number3005075853-2026-03859
Device Sequence Number15749551
Product Code GDW
UDI-Device Identifier10705036002611
UDI-Public(01)10705036002611(17)290731(10)216D29
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTLC55
Device Lot Number216D29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2026
Initial Report FDA Received Date05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown